Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 11, 2009, 2:29 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2009, 2:29 PM MDT (20:29 UTC)
- Expired
- Apr 11, 2009, 3:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Chaves County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 122 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 112029
SVRABQ
NMC005-041-112100-
/O.NEW.KABQ.SV.W.0007.090411T2029Z-090411T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
229 PM MDT SAT APR 11 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
EAST CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO
* UNTIL 300 PM MDT
* AT 227 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29
MILES SOUTHWEST OF MILNESAND...OR ABOUT 40 MILES NORTHWEST OF
LOVINGTON...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CHAVES COUNTY AROUND 240 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
3340 10370 3338 10374 3332 10374 3327 10380
3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2029Z 213DEG 28KT 3342 10374
$$
KW2 follow-up statements
000
WWUS55 KABQ 112050
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
250 PM MDT SAT APR 11 2009
NMC005-041-112100-
/O.CON.KABQ.SV.W.0007.000000T0000Z-090411T2100Z/
ROOSEVELT-CHAVES-
250 PM MDT SAT APR 11 2009
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
CHAVES AND SOUTH CENTRAL ROOSEVELT COUNTIES UNTIL 300 PM MDT...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 20 MILES SOUTHWEST OF MILNESAND...OR ABOUT 44 MILES NORTHWEST
OF LOVINGTON...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN CHAVES COUNTY AND SOUTHERN ROOSEVELT COUNTY
AROUND 300 PM MDT...MOVING TOWARD STATE ROAD 114 NEAR ELIDA
AND DORA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
3340 10370 3338 10374 3332 10374 3327 10380
3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2046Z 213DEG 28KT 3353 10365
$$
SHY000
WWUS55 KABQ 112109
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
309 PM MDT SAT APR 11 2009
NMC005-041-112119-
/O.EXP.KABQ.SV.W.0007.000000T0000Z-090411T2100Z/
ROOSEVELT-CHAVES-
309 PM MDT SAT APR 11 2009
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR EAST CENTRAL CHAVES
AND SOUTH CENTRAL ROOSEVELT COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3358 10328 3357 10342 3355 10344 3356 10369
3340 10370 3338 10374 3332 10374 3327 10380
3342 10389 3396 10358 3389 10322
TIME...MOT...LOC 2050Z 213DEG 28KT 3356 10363
$$
SHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:11 AM MDT, 11 hours 18 minutes earlier.
Area forecast discussion, Apr 11, 3:11 AM MDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 AM MDT SAT APR 11 2009 .DISCUSSION... SCATTERED TO NUMEROUS SHOWERS...THUNDERSTORMS AND HIGH TERRAIN SNOW SHOWERS EXPECTED TODAY AS AN UPPER LOW OVER SOUTHERN CALIFORNIA EARLY THIS MORNING EJECTS NORTHEASTWARD ACROSS THE FOUR CORNERS REGION BY TONIGHT. MODELS EXHIBIT GREATER VARIANCE NOW WITH THE TRACK OF THE UPPER LEVEL LOW...AND THEY BROADEN IT SUGGESTING MORE THAN ONE AXIS OF INSTABILITY MAY DEVELOP. THE LOW MAY SLOWLY FILL AS IT CROSSES THE CENTRAL AND SOUTHERN ROCKIES...THEN DEEPEN AGAIN DUE TO STRETCHING AS IT EXITS THE ROCKIES ONTO THE PLAINS. THE END RESULT SHOULD BE A WAVE OF PRECIPITATION THAT MOVES NORTH AND NORTHEASTWARD ACROSS CENTRAL AREAS THIS MORNING...THEN SHUNTS TO THE EAST WITH SHOWERS AND THUNDERSTORMS SWEEPING ACROSS THE PLAINS DURING THE AFTERNOON. BEING CLOSER TO THE PASSAGE OF THE COLD CORE ALOFT...THE WESTERN AND NORTHERN BORDERS CAN EXPECT MORE PERSISTENT PRECIPITATION THAN CENTRAL AND SOUTHEAST PORTIONS OF THE FORECAST AREA. SNOW LEVELS ARE EXPECTED TO REMAIN NEAR AND ABOVE 7500 FEET UNTIL TONIGHT...WHEN THEY WILL DROP TO AROUND 6000 FEET BY SUNDAY MORNING. BY THEN...MUCH OF THE PRECIPITATION SHOULD TAPER OFF...EXCEPT FOR THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS WHERE WRAP AROUND MOISTURE AND INSTABILITY SHOULD PERSIST THROUGH SUNDAY NIGHT AS THE STORM SYSTEM EXITS EAST. THE NORTHERN MOUNTAINS STAND THE BEST CHANCE OF SIGNIFICANT SNOW ACCUMULATION...ESPECIALLY ABOVE 7500 FEET WHERE AMOUNTS MAY RANGE FROM 4 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS NEAR THE COLORADO BORDER. SOME LOCATIONS BELOW 7500 FEET COULD RECEIVE LIGHT SNOW ACCUMULATIONS BY SUNDAY MORNING. THUS...WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS THROUGH TONIGHT. THE HIGHER TERRAIN OF THE WESTERN MOUNTAINS SHOULD ALSO RECEIVE A FEW INCHES OF SNOW ACCUMULATION BY SUNDAY MORNING...BUT PROBABLY NOT ENOUGH TO WARRANT ANY SORT OF WINTER WEATHER HEADLINE. FARTHER EAST...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THE SOUTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON...WHERE FAVORABLE WIND SHEAR AND INSTABILITY ARE EXPECTED TO DEVELOP. WARMER AND DRY WEATHER ARE EXPECTED MONDAY AS A RIDGE OF HIGH PRESSURE BRIEFLY CROSSES...BUT PRECIPITATION CHANCES ARE EXPECTED TO INCREASE AGAIN TUESDAY THROUGH THE END OF THE WORK WEEK AS MODELS NOW DIG ANOTHER BROAD UPPER LEVEL LOW PRESSURE SYSTEM INTO THE WESTERN U.S.. TRACK AND TIMING ARE STILL UNCERTAIN...SO EXACT IMPACTS REMAIN UNCLEAR. 44 && .AVIATION... PRECIPITATION WILL INCREASE IN COVERAGE THIS MORNING WITH MUCH OF THE SNOW CONFINED TO THE HIGHER TERRAIN. AS THE EARLY/MID MORNING PROGRESSES...EXPECT CIGS TO LOWER INTO THE MVFR/IFR RANGE. CIGS ARE EXPECTED TO BOUNCE UP AND DOWN DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION. ANTICIPATE MT OBSCURATIONS OVER THE NEXT 24 HRS. DUE TO THE STRENGTH OF THIS STORM SYSTEM...SCT LIGHTNING STRIKES CAN BE EXPECTED THROUGHOUT THE REGION...ESPECIALLY IN THE EAST BY EARLY TO MID-AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE EC/SE PLAINS WHERE DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS. PRECIPITATION WILL REDUCE IN COVERAGE THIS EVENING...BUT IT APPEARS THAT AN EXTENSIVE BAND OF MVFR STRATUS COULD LINGER UNTIL DAYBREAK ON SUNDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... WIDESPREAD PRECIPITATION WILL LINGER ACROSS THE LAND OF ENCHANTMENT THROUGH SATURDAY EVENING AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE REGION. SNOW WILL BE CONFINED TO THE HIGH TERRAIN...WHERE A FEW INCHES OF ACCUMULATION ARE EXPECTED...PARTICULARLY OVER THE NORTHERN MOUNTAINS. WINDS WILL BE BREEZY STATEWIDE...ESPECIALLY IN CONVECTIVE ACTIVITY. BEST THREAT FOR THUNDERSTORMS WILL BE EAST OF THE CENTRAL MOUNTAIN CHAIN...WHERE A FEW AREAS WILL EXPERIENCE AN LAL OF 3 OR 4. PRECIPITATION WILL GRADUALLY WANE FROM WEST TO EAST THIS EVENING... EXCLUDING THE NORTHERN MOUNTAINS AND NORTHEAST PLAINS AS A SECONDARY LOBE OF ENERGY ROTATES AROUND THE UPPER LOW. THIS BIT OF ENERGY WILL LINGER THROUGH THE AFOREMENTIONED REGION THROUGH SUN BEFORE THE LOW EJECTS AWAY FROM THE AREA. SURFACE WINDS WILL SHIFT TO THE NORTHWEST AND BECOME BREEZY TO WINDY ON SUN...MAINLY WITHIN THE HIGHER TERRAIN AND LEE OF THE ROCKIES. A BREAK IN THE WEATHER PATTERN IS EXPECTED ON MON AS A LOW AMPLITUDE RIDGE MIGRATES ACROSS THE STATE. TEMPERATURES WILL REBOUND COMPARED TO THIS AFTERNOON AND SUN. THE BREAK COULD BE SHORT-LIVED AS ANOTHER STRONG UPPER LOW ADVANCES TOWARD THE REGION. ATTM...THERE ARE LARGE MODEL DIFFERENCES WITH RESPECT TO THE TRACK AND TIMING OF THIS WAVE. THE GFS SUGGESTS STRONG WINDS WHILE THE ECMWF HINTS AT A SIGNIFICANT PRECIPITATION EVENT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 31 61 33 / 60 30 20 5 GALLUP.......................... 47 26 58 25 / 60 30 20 0 GRANTS.......................... 49 26 56 27 / 60 30 20 5 GLENWOOD........................ 57 32 68 33 / 40 20 10 0 CHAMA........................... 44 23 51 23 / 90 50 40 10 LOS ALAMOS...................... 44 28 56 29 / 70 40 30 10 RED RIVER....................... 37 23 44 22 / 80 50 50 20 TAOS............................ 46 26 50 26 / 70 40 30 10 SANTA FE........................ 49 29 56 32 / 70 30 20 10 SANTA FE AIRPORT................ 51 31 57 32 / 60 30 20 10 ESPANOLA........................ 53 31 63 30 / 60 20 20 5 ALBUQUERQUE HEIGHTS............. 56 37 61 40 / 70 20 10 5 ALBUQUERQUE VALLEY.............. 58 36 69 36 / 70 20 10 5 ALBUQUERQUE FOOTHILLS........... 56 36 63 35 / 70 20 20 5 ALBUQUERQUE WEST MESA........... 60 36 68 38 / 70 20 10 5 SOCORRO......................... 62 37 67 38 / 60 20 10 0 SANDIA PARK/CEDAR CREST......... 49 27 54 31 / 70 20 20 5 MORIARTY/ESTANCIA............... 53 33 59 31 / 60 20 20 5 CARRIZOZO....................... 60 34 63 36 / 40 10 10 0 RUIDOSO......................... 50 29 55 31 / 60 10 20 0 RATON........................... 48 30 51 29 / 60 50 40 20 LAS VEGAS....................... 45 29 52 30 / 70 30 30 10 ROY............................. 45 34 51 34 / 60 40 30 20 CLAYTON......................... 49 35 51 36 / 60 50 50 30 SANTA ROSA...................... 59 37 64 36 / 60 30 20 10 TUCUMCARI....................... 55 39 60 39 / 60 40 30 20 FORT SUMNER..................... 59 40 66 40 / 40 30 20 5 CLOVIS.......................... 58 40 61 40 / 60 50 20 10 PORTALES........................ 61 41 63 40 / 60 50 20 10 ROSWELL......................... 66 44 70 44 / 30 20 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 6 AM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ002-004. && 44/46
Hazardous weather outlook, Apr 11, 12:12 PM MDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 AM MDT SAT APR 11 2009 NMZ001>021-026-121200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1200 PM MDT SAT APR 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON IN CHAVES...CURRY...DE BACA...GUADALUPE...QUAY AND ROOSEVELT COUNTIES. THE THREAT FOR SEVERE THUNDERSTORMS COULD LINGER INTO THIS EVENING ALONG THE TEXAS BORDER. A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR THE NORTHERN AND NORTHWESTERN MOUNTAINSTODAY THROUGH TONIGHT. PORTIONS OF THE NORTHEAST HIGHLANDS WILL ALSO BE INCLUDED FOR TONIGHT AS SNOW SPREADS INTO THESE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TUESDAY AND WEDNESDAY...THE POTENTIAL EXISTS FOR A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ALONG THE SANDIA AND MANZANO MOUNTAINS AND EASTWARD TO THE TEXAS BORDER. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON IN CHAVES...CURRY...DE BACA...GUADALUPE...QUAY AND ROOSEVELT COUNTIES DUE TO SEVERE THUNDERSTORMS. 44/52
In the hours before
Local storm report, Apr 11, 12:18 PM MDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1218 PM MDT SAT APR 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 AM SNOW TRES PIEDRAS 36.65N 105.97W
04/11/2009 E1.0 INCH TAOS NM CO-OP OBSERVER
1155 AM SNOW 10 S TIJERAS 34.94N 106.38W
04/11/2009 M1.5 INCH BERNALILLO NM PUBLIC
&&
KWIDELSKISpecial weather statement, Apr 11, 12:56 PM MDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1256 PM MDT SAT APR 11 2009 NMZ002-009-112000- NORTHWEST MOUNTAINS INCLUDING JEMEZ- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ALBUQUERQUE 1256 PM MDT SAT APR 11 2009 ...STRONG THUNDERSTORMS MOVING ACROSS THE RIO GRANDE VALLEY... AT 1250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING EAST ACROSS THE MIDDLE AND UPPER RIO GRANDE VALLEY. THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL AND WIND GUSTS UP 50 MPH AS THEY MOVE ACROSS BERNALILLO AND SOUTHERN SANDOVAL COUNTIES. AREAS MOST LIKELY TO BE AFFECTED INCLUDE THE SOUTH VALLEY...ALBUQUERQUE...RIO RANCHO AND ZIA PUEBLO. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. KW
Special weather statement, Apr 11, 2:01 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 201 PM MDT SAT APR 11 2009 NMZ002-003-009-010-112045- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHWEST MOUNTAINS INCLUDING JEMEZ-SANDIA/MANZANO MOUNTAINS-UPPER RIO GRANDE VALLEY- 201 PM MDT SAT APR 11 2009 ...LINE OF THUNDERSTORMS MOVING ACROSS THE RIO GRANDE VALLEY... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM BERNALILLO TO CENTRAL ALBUQUERQUE TO 5 MILES NORTHEAST OF ISLETA PUEBLO. MOVEMENT WAS EAST AT 20 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ALAMEDA...CARNUEL... CEDAR CREST...CEDRO...CORRALES AND ESCABOSA. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. KW
Special weather statement, Apr 11, 2:20 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 220 PM MDT SAT APR 11 2009 NMZ019-112030- CHAVES COUNTY PLAINS- 220 PM MDT SAT APR 11 2009 ...STRONG THUNDERSTORM MOVING OVER EASTERN CHAVES COUNTY... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 55 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHWEST OF CAPROCK. MOVEMENT WAS NORTHEAST AT 10 MPH. BRIEF HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. KW
Nearby
Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.